MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA
Catalog Number 828810PL
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a certas valve (id 828810pl) was suspected of having protein build up and improper priming.The patient was not draining.The valve was implanted 2 weeks prior to this report and has had complications since being discharged from the hospital.The valve was removed.No additional information has been provided after several attempts.
 
Additional Manufacturer Narrative
The certas valve (id (b)(4)) was returned for evaluation.Failure analysis - the position of the cam when valve was received was at setting 4.The valve was visually inspected, needle hole was noted in the needle chamber.The valve was hydrated.The valve was leak tested and only leaked from the needle hole in the needle chamber.The valve passed the test for programming, occlusion, reflux and pressure.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve, at the time of investigation no function issues were noted.
 
Event or Problem Description
N/a.

Brand Name
CRTS SM IL VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19054337
Report Number3013886523-2024-00096
Device Sequence Number20842283
Product Code JXG
UDI-Device Identifier10381780529316
UDI-Public10381780529316
Combination Product (Y/N)N
PMA/510(K) Number
K182265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828810PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/10/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown